Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 202, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 6, 2004, 4:34 PM CDT for Kimble County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 6, 2004, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:14 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 6, 3:14 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT FRI AUG 6 2004 .SHORT TERM... SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE BIG COUNTRY NEAR OLD OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTIVE COMPLEX OVER NORTHWEST TEXAS. SCATTERED SHOWERS ALSO DEVELOPING ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA NEAR OLD FRONTAL BOUNDARY. ALTHOUGH SLIGHTLY DRIER AIR HAS FILTERED INTO NORTHEAST TEXAS BEHIND THE FRONT...LOW LEVEL MOISTURE STILL PLENTIFUL ACROSS WEST CENTRAL TEXAS AND PLENTY OF HEATING TO HELP DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EARLY EVENING...BEFORE DECREASING AFTER DARK. .LONG TERM... UPPER LEVEL RIDGE OVER WEST TEXAS CONTINUES TO SLIDE WESTWARD WITH A SERIES OF WEAK SHORTWAVE TROUGHS MOVING INTO WEST CENTRAL TEXAS AROUND THE RIDGE. CAN NOT RULE OUT A FEW STORMS OVER THE NEXT COUPLE DAYS AS MOISTURE REMAINS ACROSS THE AREA. EXACT LOCATION OF PRECIP WILL BE DEPENDANT ON WHERE OUTFLOW BOUNDARIES FROM PREVIOUS STORMS END UP DURING PEAK HEATING HOURS. FOR NOW WILL KEEP THE BEST CHANCE OF RAIN OVER THE WESTERN HALF OF THE AREA THROUGH THE WEEKEND WHERE MOISTURE IS GREATER. BY THE MIDDLE OF NEXT WEEK...SLIGHTLY BETTER RAIN CHANCE SHIFTS TO THE EASTERN COUNTIES AS THE RIDGE TRIES TO DEVELOP BACK EASTWARD INTO WEST TEXAS. .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 89 69 90 / 30 30 20 10 SAN ANGELO 70 91 70 92 / 30 30 20 10 JUNCTION 68 92 68 92 / 30 30 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Aug 6, 2:08 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT FRI AUG 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-070107- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 208 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...HOWEVER HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 2:34 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT FRI AUG 6 2004 TXZ054-062015- NOLAN TX- 234 PM CDT FRI AUG 6 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN EASTERN NOLAN COUNTY... AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NOLAN...OR ABOUT 13 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN AT 255 PM CDT... HYLTON AT 315 PM CDT... THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WINDS TO 55 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE TO A PLACE OF SAFETY WHEN THUNDERSTORMS APPROACH AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 6, 4:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 417 PM CDT FRI AUG 6 2004 TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 062216- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX- RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX- TOM GREEN TX- 417 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG THUNDERSTORMS APPROACHING SEVERE LIMITS ACROSS WEST CENTRAL TEXAS... AT 425 PM CDT...A STRONG THUNDERSTORM PRODUCING SMALL HAIL... WIND GUST TO NEAR 50 MPH...AND VERY HEAVY RAIN WAS LOCATED 25 MILES SOUTHEAST OF SAN ANGELO ALONG THE TOM GREEN AND SUTTON COUNTY LINE. THIS STORM WAS MOVING SOUTH AT 10 MPH. OTHER SCATTERED STRONG THUNDERSTORMS STRETCHED FROM BARNHART TO FORT MCKAVETT AND SOUTH PAST JUNCTION AND TELEGRAPH. YET ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY TO NEAR WINTERS. BE PREPARED FOR LOCALIZED FLOODING OF LOW LYING AREAS... DANGEROUS CLOUD TO GROUND LIGHTNING...AND PEA SIZE HAIL.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 34 min |
| Aug 6, 5:12 PM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Aug 6, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 54 min |
| Aug 6, 5:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Aug 6, 6:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| Aug 6, 6:49 PM CDT | Flash Flood Warning | SJT | Tom Green | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.